Welcome to the Virtual MS Center!
You can ask any question you want about Multiple Sclerosis and one of our experts will answer it. Click below to ask your question and the answer will be posted to this page as soon as possible.
My doctor took me off Gilenya because of low WBC and below even the normal low lymphocytes. I have been off about 3 weeks I have noticed some of the symptoms I had before I started Gilenya have come back like the chest hug and trigeminal neuralgia stabbing facial pains. We did have a cooling off here in the weather I could relate it to that but thought I would ask. Is the Gilenya still in my system? How long does Gilenya stay in your system? I have follow up lab work to do in a few weeks.
Gilenya is generally out of your system completely within a month; in fact you need to go through another first dose, 6 hour observation if you are off Gilenya for more than 2 weeks. So your report of a return of symptoms within 3 weeks of stopping Gilenya is very possible.
Revere (Rip) Kinkel MD
Professor of Clinical Neurosciences
Director of the Multiple Sclerosis Program
Clinical Neurosciences Director
University of California San Diego
PLEASE NOTE: The information/opinions on this site should be used as an information resource only. This information does not create any patient-HCP relationship, and should not be used as a substitute for professional diagnosis and treatment. Please consult your health care provider before making any healthcare decisions or for guidance about a specific medical condition.